Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
, 58 (2), 263-268

Effects of Concomitant Medication Use on Gefitinib-Induced Hepatotoxicity

Affiliations

Effects of Concomitant Medication Use on Gefitinib-Induced Hepatotoxicity

Soyeon Cho et al. J Clin Pharmacol.

Abstract

Gefitinib is a drug used for the treatment of non-small cell lung cancer (NSCLC) patients. Severe hepatotoxicity was observed, but only a few cases have been reported on the hepatotoxicity of gefitinib. This study aimed to investigate the association between gefitinib-induced hepatotoxicity and various factors including concomitant medications in lung cancer patients. From January 2013 to December 2014, a retrospective study was performed with NSCLC patients who were treated with gefitinib. Associations between hepatotoxicity and various factors including concomitant drugs were analyzed. Based on multivariate models, it was found that H2 antagonists, proton pump inhibitors (PPIs), and H2 antagonists or PPIs increased hepatotoxicity by about 1.5- to 1.7-fold. Patients younger than 65 years showed 1.6 times higher hepatotoxicity than those older than 65 years. Patients with EGFR mutations had around 2-fold higher hepatotoxicity, and the percentage of incidence of hepatotoxicity because of exon 19 deletion was 32.7%. Our study showed that anti-acid-secreting agents in addition to age younger than 65 years and EGFR mutation were associated with gefitinib-induced hepatotoxicity. Thus, close monitoring of liver function is recommended, especially for patients using anti-acid-secreting agents.

Keywords: EGFR mutation; H2 antagonist; gefitinib; hepatotoxicity; proton pump inhibitor.

Similar articles

See all similar articles

Cited by 2 PubMed Central articles

MeSH terms

Feedback